| Model Number |
G21538 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/25/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the basket fully advanced.The basket has a broken wire detached at the proximal end of the wire and remaining attached at the distal tip of the basket.The basket was able to fully advance and retract during handle manipulation without resistance.The broken wire would remain outside of the catheter during retraction.Under magnification of the broken wire evidence was found of embrittlement of the wire material.The fracture point of the basket wire was found to be close to the basket's proximal solder point, but there was no evidence of the wire being damaged by the buff process.No parts of the device appear to be missing.No other anomalies were detected.A lab meeting was held with production leadership and manufacturing engineering on 24mar2025.It was determined that the wire had been embrittled during the soldering process due to heating and reheating of the solder during the manufacturing process.Additionally, during this assessment, a second basket wire broke at the same location near the solder joint as the first broken wire.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the product said to be involved confirmed the report.The root cause of the broken basket wire was traced to the soldering process.Based on the visual examination it appears the basket wire was embrittled during the soldering process.This can occur during the heating and reheating of the solder and will not be visible to the operator.Production management and the department team leads were notified of this occurrence.Prior to distribution, all memory eight wire baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook memory eight wire basket.It was initially reported that in the preparatory phase of procedure, it was found that the basket could not be tightened properly.There was no reportable information at that time.We received additional information on 03 mar 2025 stating that the basket would not retract.This occurred prior to patient contact; there was no impact to the patient.